Aa
A
A
Close
Avatar universal
Is it the Paxil?
Hello, around mid December I was prescribed Paxil 20mg (10mg for first 8 days). About a week ago now, I’ve started to feel a “loopy” type of feeling. Not exactly dizzy or vertigo, although SOMEtimes I get dizzy spells, and some nausea. Also my vision is off, like it’s hard to focus on small print and it feels like my eyes want to jump to the next word or something. I feel spaced out sometimes.
It has helped me with my anxiety a lot I’ve noticed I’m way more chill about things that made me panic before, but nowadays I feel so weird or loopy and tired.
Could it be the Paxil? Will it go away eventually? Up until about 3 days ago I was still taking the 10mg cause it was really working I thought, but went to see my doctor about the loopy feeling and occasional dizzy spells and one freaky incident of blurred vision for 3-4 seconds.. she told me to start taking the prescribed dose and see if it gets worse, so I have. This is the third day taking the prescribed dose instead of half and if anything it has gotten worse.. it’s definitely not gotten better.

This feeling comes and goes usually, but it’s more common toward the end of the day.
I take the pill at night, no set time just once a day at night, and I’ve read that Paxil withdrawal symptoms can start hours after a missed dose, but would this effect me having only been on it Since mid December? I’ve never missed a dose but I don’t take them at the same time everyday, would it even be embedded in my system enough for it to cause withdrawals if I missed a dose by a couple hours?

Thanks,
-Rus
Cancel
1 Answers
Page 1 of 1
Avatar universal
Okay.  You've made it complicated.  You must take the dose at the same time every day.  All ssris other than Prozac do leave the body fairly quickly, though not that quickly, but there are people who suffer withdrawals when they miss a dose.  By not taking your dose at the same time you are essentially missing doses.  But the problem is, everything you're reporting is a possible side effect of taking antidepressants.  Don't know if you read the insert that comes with the med, but everything you're reporting is there.  Here's my take.  You don't say if Paxil is the first med you've tried.  You don't say how badly your anxiety was interfering with your life -- in other words, did you need medication at all, might therapy and lifestyle changes have been a possible first step instead of going right to meds -- can't tell from what you've posted.  If these are side effects, they may go away over time or you may get used to them.  Sometimes dividing a dose into two, taking half in the morning and half at night for example, makes it tolerable.  I did that when I was on Paxil because it was so sedating, at my psychiatrist's advice, and it helped with that.  I'm also asking if this is the first med you've tried because Paxil is the hardest med out there to take and stop taking -- it's not a med of first resort, or at least shouldn't be.  But it can be very effective, it just has some problems that are worse than other meds in general, though that might not be the case with you.  Sometimes this happens when you see a general doc instead of a psychiatrist, because they don't specialize in this stuff and don't see as many patients on these meds to know that they differ in how tough they are on people who take them.   Anyway, I'm guessing this is side effects, not withdrawal -- the most common first side effect of withdrawal are brain zaps and the like, whereas what you're reporting are side effects so common they're right there in the supporting materials.  If I were you and this is the first med you're trying and therapy isn't an option, you really really do need meds, given what you're experiencing I'd stop the Paxil by tapering off, with the advice and consultation of your prescriber, and start with meds that are easier on more people, such as Prozac and Lexapro.  If nothing else works, you can always get to Paxil -- I did.  But know that whatever you decide, do keep discussing this with your prescriber, and if you don't have one, get a psychiatrist.  And the fact thing got worse with a higher dose also suggests side effects, not withdrawal.  Good luck whatever you decide is best for you.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
517872 tn?1512828753
Blank
Jade59, and senseanonymous commented on Jade59's status
15 hrs ago
Avatar universal
Blank
242912 tn?1402547092
Blank
Jade59 commented on stilltrying1965's status
19 hrs ago
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
370181 tn?1428180348
Blank
Arlington, WA
Avatar universal
Blank
973741 tn?1342346373
Blank
675718 tn?1449992146
Blank
El Paso, TX
Anxiety Community Resources
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
370181 tn?1428180348
Blank
Arlington, WA
Avatar universal
Blank
973741 tn?1342346373
Blank
675718 tn?1449992146
Blank
El Paso, TX